Alert archive / Wyoming / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 31, NWS Riverton, WY

July 29, 2016Fremont County, Wyoming

NWS Riverton, WY issued this severe thunderstorm warning at Jul 29, 2016, 3:57 PM MDT for Fremont County, Wyoming. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 29, 2016, 3:57 PM MDT (21:57 UTC)
Expired
Jul 29, 2016, 4:27 PM MDT
In force
30 min
Issued by
NWS Riverton, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Fremont County, WY

The radar

The Riverton/Lander radar (KRIW), 20 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 10.0 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2016-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2016-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-258 J/kg
Mixed-layer LCL
1679 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-44 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

747 
WUUS55 KRIW 292157
SVRRIW
WYC013-292245-
/O.NEW.KRIW.SV.W.0031.160729T2157Z-160729T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
357 PM MDT FRI JUL 29 2016

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL FREMONT COUNTY IN WYOMING...

* UNTIL 445 PM MDT

* AT 357 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PAVILLION...
  MOVING SOUTHEAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  KINNEAR AROUND 415 PM MDT.
  OCEAN LAKE AROUND 420 PM MDT.
  WESTERN RIVERTON AROUND 445 PM MDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
MIDVALE...RIVERTON REGIONAL AIRPORT...OWL CREEK KAMPGROUNDS...
PAVILLION NATURAL GAS PROCESSING PLANT AND BOYSEN STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4328 10882 4340 10863 4321 10818 4295 10856
TIME...MOT...LOC 2157Z 318DEG 17KT 4329 10866 

HAIL...1.00IN
WIND...60MPH
 
$$

13
2 follow-up statements
880 
WWUS55 KRIW 292214
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
414 PM MDT FRI JUL 29 2016

WYC013-292245-
/O.CON.KRIW.SV.W.0031.000000T0000Z-160729T2245Z/
FREMONT-
414 PM MDT FRI JUL 29 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT
FOR CENTRAL FREMONT COUNTY...

AT 414 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OCEAN LAKE...
WHICH IS NEAR PAVILLION...MOVING SOUTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  WESTERN RIVERTON AROUND 445 PM MDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
MIDVALE...RIVERTON REGIONAL AIRPORT...OWL CREEK KAMPGROUNDS...
PAVILLION NATURAL GAS PROCESSING PLANT AND BOYSEN STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4328 10882 4340 10863 4321 10818 4295 10856
TIME...MOT...LOC 2214Z 318DEG 17KT 4323 10858 

HAIL...1.00IN
WIND...60MPH
 
$$

13
661 
WWUS55 KRIW 292227
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
427 PM MDT FRI JUL 29 2016

WYC013-292236-
/O.CAN.KRIW.SV.W.0031.000000T0000Z-160729T2245Z/
FREMONT-
427 PM MDT FRI JUL 29 2016

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FREMONT COUNTY IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER SMALL HAIL AND
GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM. SOME LARGE
HAIL LIKELY FELL EARLIER JUST NORTH AND NORTHEAST OF PAVILLION.
REPORT ANY SEVERE WEATHER TO LOCAL LAW ENFORCEMENT.

LAT...LON 4328 10882 4340 10863 4321 10818 4295 10856
TIME...MOT...LOC 2224Z 318DEG 17KT 4319 10853 

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 1:53 PM MDT, 2 hours 4 minutes earlier.

Area forecast discussion, Jul 29, 1:53 PM MDT, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Riverton WY
153 PM MDT FRI JUL 29 2016

.SHORT TERM...Tonight Through Monday

Convection looking better attm compared to yesterday with
approaching shortwave and good day of heating with warmer temps and
dew points still up. Will have to watch these into the evening hours.
Monsoonal moisture is lurking as far north as ecntrl nv and wcntrl
ut. As the upper high gets slowly suppressed swd...the models are
trying to bring the first round of mid level moisture into far
wrn/swrn Wyoming during the day Saturday. Not the most favorable
flow pattern through Saturday but all the guidance is trying to
bring it in around the wrn/nwrn edge of the high. Little better
chance Saturday night into Sunday with developing wsw flow in the
mid levels and trough helping as it moving into srn Canada and the
far nwrn part of the PacNW. Just another concern for the fire conds
with dry lightning/gusty wind potential near any isold storms.
Otherwise, very warm to hot with some breezes around. Limited mainly
mid level moisture spread through the entire area Saturday night
into Sunday giving most everyone at least a slight chance of high
based storms. Moisture likely gets suppressed Monday so just hot and
dry with local breezes.

.LONG TERM...Monday Night Through Friday

Weak convection possible Monday evening, but overall it will be
quiet Monday night and Tuesday morning. Medium-range models in
good agreement with upper low tracking along the US/Canada border
near the Idaho Panhandle on Tuesday. Southwest flow aloft ahead
of this feature will boost temperatures well into the 90s across
many of the lower elevations and winds will also increase. Looks
like this could be another critical fire weather day, and
highlights will depend upon fuels status and where the wind blows
most. Tough to discount the possibility of at least isolated
convection with the best chance over the western mountains and
potentially southwest Wyoming. As the low tracks east along the
northern Montana border Tuesday night, cooler air will push south
into Wyoming and affect mainly areas east of the Continental
Divide. Temperatures will be several degrees cooler Wednesday and
more seasonal for this time of year. Drier and more stable
westerly flow will limit any convection to areas near the Utah and
Colorado borders. Overall trend is for drier zonal flow Thursday
with gradual backing of the upper flow to southwest by Friday.
Temperatures will continue around seasonal normals with convection
largely limited to the far southern tier of the forecast area.
Winds will increase on Friday across mainly southwest Wyoming.
Drier flow will lead to low dew points and falling relative
humidities. Many lower elevation locations will see poor overnight
humidity recovery.

&&

.AVIATION.../00Z ISSUANCE/

Expect VFR conditions to prevail through 00Z/Sunday. Convection
this afternoon has developed as expected over the Absaroka and
Bighorn ranges tracking over points downstream. Will go with VCSH
at KCOD and KCPR but axis over northern Natrona may not shift much
to the south as convections tracks southeast of the southern end
of the Bighorn Range. So, confidence is less at KCPR. Convection
will diminish with the setting sun and benign conditions will be
the rule overnight. West-northwest surface wind 12-22kts at KRKS
will continue until around 02Z/Sat. Similar speeds expected to
develop by 21Z/Fri at KBPI and KPNA. Weak boundary will allow for
northeast surface wind at KRIW and KCPR through much of the
evening. Wind speeds at southwest terminals will increase again
Saturday afternoon, likely between 18Z at KRKS and by 20Z at KBPI,
KPNA, and KJAC. Any convection Saturday should be confined to the
southwest mountains and nearby basins. Therefore, have included
VCSH at KBPI and KPNA.

&&

.FIRE WEATHER...

...Fire Weather Watch for Saturday afternoon and evening for fire
zones 283...288...289...414...415 and 416...

Isolated thunderstorms will prevail through the evening with the
potential for gusty wind near any storms. A surge of higher level
subtropical moisture will move into the southwest during the day
Saturday with a little bit spilling over the divide. Isolated to
widely scattered gusty thunderstorms will occur near any of these.
Fire conditions will worsen in the western mountains and as far east
as the Wind River Basin and nearby Green and Rattlesnake Ranges due
to breezes, hot temps, low rh's, 5-6 haines index and isolated to
widely scattered dry lightning.

&&

.RIW Watches/Warnings/Advisories...
Fire Weather Watch from Saturday afternoon through Saturday
evening for WYZ283-288-289-414>416.

&&

SHORT TERM...PS
LONG TERM...CNJ
AVIATION...CNJ
FIRE WEATHER...PS
Hazardous weather outlook, Jul 29, 12:13 PM MDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
1213 PM MDT FRI JUL 29 2016

WYZ001>020-022>030-301300-
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS-
NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-
SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS-
BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE-
WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST-
UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY-
SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS-
UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY-
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
1213 PM MDT FRI JUL 29 2016

...FIRE WEATHER WATCH SATURDAY AFTERNOON AND EVENING FOR THE
WESTERN MOUNTAINS...WIND RIVER BASIN...GREEN AND RATTLESNAKE
RANGES...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS...MAINLY EAST OF THE
DIVIDE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SATURDAY...SHOWERS AND THUNDERSTORMS POSSIBLE ACROSS AREAS WEST OF
THE CONTINENTAL DIVIDE. ELEVATED FIRE DANGER POSSIBLE FOR MANY
AREAS...ESPECIALLY WESTERN MOUNTAINS AND CENTRAL PARTS WHERE FIRE
WEATHER WATCHES ARE IN EFFECT.

SUNDAY AND MONDAY...ISOLATED TO SCATTERED THUNDERSTORMS. ELEVATED
FIRE DANGER MONDAY.

TUESDAY...ISOLATED AFTERNOON AND EVENING THUNDERSTORMS. CRITICAL
FIRE CONDITIONS POSSIBLE CENTRAL AND WEST.

WEDNESDAY...ISOLATED AFTERNOON AND EVENING THUNDERSTORMS IN
SOUTHERN WYOMING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT HAIL SIZES AND ANY WIND GUSTS
GREATER THAN 45 MPH. THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, Jul 29, 2:45 PM MDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
245 PM MDT FRI JUL 29 2016

WYZ002-005-007-292130-
SOUTHWEST BIG HORN BASIN-ABSAROKA MOUNTAINS-OWL CREEK AND BRIDGER
MOUNTAINS-
245 PM MDT FRI JUL 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HOT SPRINGS COUNTY
UNTIL 330 PM MDT...

AT 245 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTH OF ANCHOR DAM...WHICH IS 25 MILES SOUTH OF MEETEETSE...
MOVING SOUTHEAST AT 20 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  ANCHOR DAM AROUND 310 PM MDT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4383 10842 4350 10862 4351 10864 4351 10865
      4374 10905 4389 10891
TIME...MOT...LOC 2045Z 303DEG 15KT 4378 10890

13
Special weather statement, Jul 29, 2:56 PM MDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
256 PM MDT FRI JUL 29 2016

WYZ005-007-292145-
SOUTHWEST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS-
256 PM MDT FRI JUL 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL HOT SPRINGS COUNTY
UNTIL 345 PM MDT...

AT 254 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HAMILTON DOME...WHICH IS 20 MILES WEST OF THERMOPOLIS...MOVING
SOUTHEAST AT 20 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH CENTRAL HOT
SPRINGS COUNTY...INCLUDING THE FOLLOWING LOCATIONS...HOT SPRGS COUNTY
THERMOPOLIS AIRPORT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4366 10881 4383 10862 4364 10807 4346 10845
TIME...MOT...LOC 2054Z 307DEG 19KT 4372 10862

13
Special weather statement, Jul 29, 3:05 PM MDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
305 PM MDT FRI JUL 29 2016

WYZ016-017-292145-
WIND RIVER BASIN-UPPER WIND RIVER BASIN-
305 PM MDT FRI JUL 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FREMONT COUNTY UNTIL 345
PM MDT...

AT 304 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MAVERIK SPRING DOME FIELD...WHICH IS 20 MILES NORTHWEST OF
PAVILLION...MOVING SOUTHEAST AT 20 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL FREMONT
COUNTY...INCLUDING THE FOLLOWING LOCATIONS...PILOT BUTTE U S BUREAU
OF RECLAMATION POWER PLANT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4358 10888 4358 10884 4353 10876 4352 10870
      4351 10868 4351 10865 4347 10855 4343 10853
      4345 10851 4341 10842 4316 10872 4346 10906
      4356 10896 4356 10894 4357 10895 4360 10892
TIME...MOT...LOC 2104Z 304DEG 19KT 4349 10891

13
Special weather statement, Jul 29, 3:20 PM MDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
320 PM MDT FRI JUL 29 2016

WYZ005-007-292200-
SOUTHWEST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS-
320 PM MDT FRI JUL 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL HOT SPRINGS COUNTY
UNTIL 400 PM MDT...

AT 320 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTHEAST OF HAMILTON DOME...WHICH IS 14 MILES WEST OF
THERMOPOLIS...MOVING SOUTHEAST AT 20 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  THERMOPOLIS AND EAST THERMOPOLIS AROUND 400 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RIVERTON.

&&

LAT...LON 4364 10803 4343 10823 4343 10834 4345 10839
      4346 10842 4360 10865 4376 10852
TIME...MOT...LOC 2120Z 300DEG 15KT 4365 10850

13
Special weather statement, Jul 29, 3:28 PM MDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
328 PM MDT FRI JUL 29 2016

WYZ017-292215-
WIND RIVER BASIN-
328 PM MDT FRI JUL 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FREMONT COUNTY UNTIL 415
PM MDT...

AT 328 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES SOUTHEAST OF MAVERIK SPRING DOME FIELD...WHICH IS 11 MILES
NORTH OF PAVILLION...MOVING SOUTHEAST AT 25 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  PAVILLION AROUND 350 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RIVERTON.

&&

LAT...LON 4346 10856 4345 10855 4345 10854 4343 10853
      4344 10852 4344 10849 4343 10847 4344 10846
      4341 10833 4312 10859 4337 10892 4352 10879
TIME...MOT...LOC 2128Z 300DEG 21KT 4341 10876

13
Special weather statement, Jul 29, 3:47 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
347 PM MDT FRI JUL 29 2016

WYZ010-011-292230-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
347 PM MDT FRI JUL 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL JOHNSON COUNTY UNTIL
430 PM MDT...

AT 347 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 16
MILES SOUTHEAST OF BUFFALO...MOVING SOUTHEAST AT 30 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL
JOHNSON COUNTY.

THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 282 AND 283.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RIVERTON.

&&

LAT...LON 4374 10624 4412 10666 4426 10649 4401 10601
      4389 10601
TIME...MOT...LOC 2147Z 310DEG 28KT 4415 10650

13

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 10:49 AM MDTFire Weather WatchRIWFremont, Lincoln, Natrona, Park, Sublette, Sweetwater and 1 more15 hr
Jul 29, 2:15 PM MDTSpecial Weather StatementRIWNatrona45 min
Jul 29, 2:45 PM MDTSpecial Weather StatementRIWHot Springs45 min
Jul 29, 2:56 PM MDTSpecial Weather StatementRIWHot Springs49 min
Jul 29, 3:05 PM MDTSpecial Weather StatementRIWFremont40 min
Jul 29, 3:20 PM MDTSpecial Weather StatementRIWHot Springs40 min
Jul 29, 3:28 PM MDTSpecial Weather StatementRIWFremont47 min
Jul 29, 3:47 PM MDTSpecial Weather StatementRIWJohnson43 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.